Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 26, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 11, 2018, 3:56 AM CDT for 15 counties in Texas. It took effect at May 11, 2018, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2018, 3:56 AM CDT (08:56 UTC)
- In effect from
- May 11, 2018, 12:00 PM CDT
- Expired
- May 11, 2018, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 4590 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412 WWUS84 KLUB 110856 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 356 AM CDT Fri May 11 2018 TXZ021>023-027>029-033>035-039-040-120200- /O.UPG.KLUB.FW.A.0024.180511T1700Z-180512T0200Z/ /O.NEW.KLUB.FW.W.0026.180511T1700Z-180512T0200Z/ /O.NEW.KLUB.FW.A.0025.180512T1700Z-180513T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry- 356 AM CDT Fri May 11 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 9 PM CDT this evening. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Saturday afternoon through Saturday evening. * Winds...South to southwesterly at 20-25 mph. * Humidity...Less than 10 percent. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ024-030-036-041-120200- /O.UPG.KLUB.FW.A.0024.180511T1700Z-180512T0200Z/ /O.NEW.KLUB.FW.W.0026.180511T1700Z-180512T0200Z/ Briscoe-Floyd-Crosby-Lynn- 356 AM CDT Fri May 11 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 9 PM CDT this evening. * Winds...South to southwesterly at 20-25 mph. * Humidity...Less than 10 percent. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
3 follow-up statements
393 WWUS84 KLUB 111145 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 645 AM CDT Fri May 11 2018 TXZ021>023-027>029-033>035-039-040-120200- /O.CON.KLUB.FW.W.0026.180511T1700Z-180512T0200Z/ /O.CON.KLUB.FW.A.0025.180512T1700Z-180513T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry- 645 AM CDT Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES..... .FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES......FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * Winds...South to southwesterly at 20 to 25 mph. * Humidity...Less than 10 percent. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ024-030-036-041-120200- /O.CON.KLUB.FW.W.0026.180511T1700Z-180512T0200Z/ Briscoe-Floyd-Crosby-Lynn- 645 AM CDT Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * Winds...South to southwesterly at 20 to 25 mph. * Humidity...Less than 10 percent. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
463 WWUS84 KLUB 111728 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 1228 PM CDT Fri May 11 2018 TXZ021>023-027>029-033>035-039-040-120300- /O.CON.KLUB.FW.W.0026.000000T0000Z-180512T0200Z/ /O.CON.KLUB.FW.A.0025.180512T1700Z-180513T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry- 1228 PM CDT Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR LOCATIONS ON THE CAPROCK... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE AND WESTERN AND CENTRAL SOUTH PLAINS... * Winds...Sustained southerly to southwesterly at 15 to 25 mph this afternoon and evening and again on Saturday. * Humidity...5 to 10 percent this afternoon and again Saturday. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ024-030-036-041-120200- /O.CON.KLUB.FW.W.0026.000000T0000Z-180512T0200Z/ Briscoe-Floyd-Crosby-Lynn- 1228 PM CDT Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR LOCATIONS ON THE CAPROCK... * Winds...Sustained southerly to southwesterly at 15 to 25 mph. * Humidity...5 to 10 percent. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
111 WWUS84 KLUB 120218 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 918 PM CDT Fri May 11 2018 TXZ021>023-027>029-033>035-039-040-121100- /O.EXP.KLUB.FW.W.0026.000000T0000Z-180512T0200Z/ /O.CON.KLUB.FW.A.0025.180512T1700Z-180513T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry- 918 PM CDT Fri May 11 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE AND WESTERN AND CENTRAL SOUTH PLAINS... ...THE RED FLAG WARNING VALID FRIDAY HAS EXPIRED... * Wind...Southwest 15 to 25 mph and gusty Saturday afternoon. * Humidity...5 to 10 percent Saturday afternoon. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ024-030-036-041-120330- /O.EXP.KLUB.FW.W.0026.000000T0000Z-180512T0200Z/ Briscoe-Floyd-Crosby-Lynn- 918 PM CDT Fri May 11 2018 ...RED FLAG WARNING VALID FRIDAY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 11, 3:51 AM CDT, 5 minutes earlier.
Area forecast discussion, May 11, 3:51 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 351 AM CDT Fri May 11 2018 .DISCUSSION... Split flow regime continues across the western CONUS this morning as an upper level low will settle into and remain nearly stationary across the Great Basin tonight. This will position WTX within an area of broad southwesterly flow which looks to remain in place through Tuesday as the Great Basin low slowly fills. A new low comes ashore the PACNW coast by mid next week setting up shop across the northern Rockies. Turning to sensible weather, a sloshing dryline is typically the expected pattern with broad southwesterly flow and this coming week fits that pattern. The primary question will be moisture availability. At present, each evening from Sunday through Tuesday looks to have the best chance of thunderstorms though there is at least a low risk of thundersprinkles just about any day. For today and Saturday, severe wind gusts may be possible for any showers which manage to form. The past few days have seen 60-75 mph wind s under very light RADAR returns and today will see the same sort of conditions. As moisture increases for the Sun-Tue time period, a wider variety of threats may present themselves as shear and instability become more typical of mid-May. There is some potential for a cold front next week though the timing remains nebulous. && .FIRE WEATHER... Fuel states continue to be at high volatility with ERC values over the 90th percentile. Elevated to critical conditions are expected areawide with the lowest risk across the Rolling Plains where RH values should only dip to the 15 to 20 pct range. Winds will general be AOA 20 mph today and a red flag warning has been posted west of a Quitaque to O'Donnell line where single digit RH values should be common. Into Saturday, the perceived area of greatest threat shifts westward about one county width and a fire weather watch has been issued for these areas. We will probably see some additional fire weather concerns on Sunday though the positioning of the dryline will play a factor into the area of greatest concern. Dry thunderstorms are possible this afternoon in the vicinity of the Caprock Escarpment. In addition to the lightning start threat, any showers that develop will be in an environment conducive for strong downburst winds of 60-75 mph. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 9 PM CDT this evening for TXZ021>024-027>030-033>036-039>041. Fire Weather Watch from Saturday afternoon through Saturday evening for TXZ021>023-027>029-033>035-039-040. && 26/99
Hazardous weather outlook, May 11, 3:44 AM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 344 AM CDT Fri May 11 2018 TXZ021>044-112045- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 344 AM CDT Fri May 11 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Critical fire weather conditions are expected this afternoon and evening especially west of a Quitaque to O'Donnell line where a red flag warning is in effect. A low risk of dry thunderstorms is possible with occasional lightning. Additionally, conditions are supportive for strong downburst winds under any showers that develop. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Elevated to critical fire weather will occur west of the dryline, generally on the Caprock, during the afternoon and evening hours Saturday. A fire weather watch is in effect Saturday afternoon and early evening for much of the Llano Estacado. A similar lightning and downburst threat will exist for Saturday. Thunderstorm chances, including the risk of severe weather, may increase by late weekend and persist into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:56 AM CDT | Fire Weather Watch | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 5 more | 24 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.